Answers to your Question

Dear Doctor: I am a 37 year old white female. I was diagnosed with ADD about five years ago. I initially was treated with Zoloft which worked great, but it was taking away my sex drive. I was then given Prozac which made me sleepy and tired all the time. I then went to Serzone which made me hyper terribly and I had hot flashes. I finally was given Ritalin 20 mg SR which worked for about three months. I had an ovarian cyst removed which was causing low estrogen. About two weeks after that the Ritalin began to make my heart rate go into the 140s, I quit eating and I ran fever only when I took the Ritalin. I have also taken Paxil which made me sleep all day and stay awake at night. I have also been taking Amitryptyline 50mg at night for sleeping. I haven't taken it in about five nights.

Read more ...

Answers to your Questions

Dr. Diller, I want to take issue with your statement that CHADD isn't selling anything. CHADD's statement that ADD/ADHD is a neurological disease is what they are selling. Also, I was under the impression that CHADD is funded by the drug companies making Ritalin, Cylert, etc. and that part of the Ritalin Nation explosion was due to this funding. I had read one article showing that in the late 80's or early 90's, large amounts of money were given to CHADD and that there is a direct correlation between this and the growth of ADD. Even though correlation is not causation, I found this to be rather compelling evidence. Drug companies like Ciba-Geigy do not hand out millions of dollars because they are nice guys. The pens and pads in your office were not given to you by drug companies because they thought you could not afford them. They are trying to sell something. I don't think you should consider CHADD to be an impartial source of info on ADD. Respectfully,

Read more ...

Answers to your Questions

I read your book after I saw a brief exchange between you and some other people in a friend's NEJM. I wanted to mention two things that occurred to me when reading your book:

Read more ...